MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report false positive anti-hbs (ahbs) results were obtained from two different patient samples and a non-vitros kangchesi tan qc negative quality control fluid using the vitros anti-hbs reagent lot 5070 on a vitros 3600 immunodiagnostic system.Patient 2 result of 88.0 miu/ml (positive) vs expected result of 0.00 miu/ml (negative).Patient 8 result of 82.3 miu/ml (positive) vs expected result of 0.00 miu/ml (negative).Kangchesi tan qc results of 136.7 and 140.0 miu/ml (positive) vs the expected result of <8.00 (negative) miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected, false positive vitros anti-hbs results were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that false positive anti-hbs (ahbs) results were obtained from two different patient samples and a non-vitros kangchesi tan qc negative quality control fluid using the vitros anti-hbs reagent lot 5070 on a vitros 3600 immunodiagnostic system.A definitive assignable cause of the event could not be determined.Based on historical qc results, a vitros ahbs lot 5070 performance issue is not a likely contributor leading up to the event.Additionally, there is also no indication of any instrument malfunction and unexpected instrument performance is not a likely contributor to the event.However, as diagnostic within run precision testing was not performed on the instrument, an instrument issue cannot be completely ruled out as contributing to the event.The most likely cause of the event is an unknown issue isolated to one vitros ahbs lot 5070 reagent pack (b)(6) in use at the time of the event.However, this is the second discordant pack of this nature identified at this site so a local handling or storage issue cannot be ruled out as contributing to this event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ahbs reagent lot 5070.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18245418
Report Number3007111389-2023-00206
Device Sequence Number6600690
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public10758750001682
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Catalogue Number6801925
Device Lot Number5070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown